Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 23, NWS Melbourne, FL

October 25, 20126 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Oct 25, 2012, 4:47 AM EDT for 6 counties in Florida. It took effect at Oct 25, 2012, 10:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2012, 4:47 AM EDT (08:47 UTC)
In effect from
Oct 25, 2012, 10:00 AM EDT
Expired
Oct 25, 2012, 6:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS72 KMLB 250847
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
447 AM EDT THU OCT 25 2012

.HURRICANE SANDY WILL CONTINUE TO LIFT NORTHWARD AND CROSS THE
CENTRAL BAHAMAS TONIGHT. LOCALLY...THIS WILL PRODUCE INCREASING
WINDS OVER EAST CENTRAL FLORIDA. A TROPICAL STORM WARNING IS IN
EFFECT FOR THE COASTAL COUNTIES.

FLZ041-044>046-053-058-144-252200-
/O.NEW.KMLB.LW.Y.0023.121025T1400Z-121025T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...OKEECHOBEE...CLERMONT
447 AM EDT THU OCT 25 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* WINDS...EAST TO NORTHEAST WINDS WILL INCREASE AROUND 20 MPH BY
  LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS WILL
  REACH 30 TO 35 MPH AT TIMES. 

* IMPACTS...THESE WINDS WILL MAKE BOATING CONDITIONS HAZARDOUS ON
  AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

KELLY

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 25, 4:00 AM EDT, 47 minutes earlier.

Area forecast discussion, Oct 25, 4:00 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT THU OCT 25 2012

.DISCUSSION...

...INCREASING WINDS NEXT COUPLE DAYS AS HURRICANE SANDY LIFTS
NORTHWARD FROM CUBA...

TODAY...HURRICANE SANDY WILL EMERGE OFF THE NORTH COAST OF CUBA
EARLY THIS MORNING AND IS FORECAST TO CONTINUE LIFTING NORTHWARD
INTO THE CENTRAL BAHAMAS BY THIS EVENING. AS A RESULT...THERE WILL
BE A LITTLE MORE WIND TODAY OUT OF THE EAST NORTHEAST WHICH WILL
PROMPT A LAKE WIND ADVISORY FOR SUSTAINED WINDS 20 MPH WITH GUSTS
UP TO 30 MPH INTERIOR...BUT IT WILL BE MORE WINDY NEAR THE
COAST...20-25 MPH WITH GUSTS TO 35 MPH. ATLC SHOWERS WILL
CONTINUE TO SPREAD ONSHORE AND WELL INLAND ACROSS THE INTERIOR.
THINK THERE SHOULD BE A HIGHER COVERAGE SOUTH OF THE CAPE SO HAVE
DRAWN SCATTERED POPS (30-40 PERCENT) THERE AND ISOLATED (20
PERCENT) ORLANDO NORTHWARD.

TROPICAL STORM WARNINGS REMAIN IN EFFECT FOR THE TREASURE COAST
AND GUSTS TO TROPICAL STORM FORCE (39 MPH) MAY BEGIN AS EARLY AS
LATE THIS AFTERNOON...MORE LIKELY THIS EVENING. WINDS WILL
GRADUALLY BACK TO THE NE TONIGHT WITH WINDY CONDITIONS ALONG THE
COAST...25 TO 30 MPH. WINDS OVER THE INTERIOR WILL DECOUPLE TO AN
EXTENT AND DECREASE TO AROUND 15 MPH.

FRI-FRI NIGHT...PEAK IMPACTS FROM SANDY ARE EXPECTED TO OCCUR
FRI/FRI EVENING AS THE SYSTEM IS FORECAST TO EMERGE AS A CAT 1
HURRICANE FROM THE BAHAMAS AND THEN EXHIBIT A SLOWER NORTHWARD
MOTION...ROUGHLY 200-250 MILES OFFSHORE OF THE EAST CENTRAL FLORIDA
COASTLINE. STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST WITH
TROPICAL STORM CONDITIONS LIKELY. FURTHER INLAND WINDY CONDITIONS
ARE EXPECTED WITH N/NW WINDS GENERALLY AROUND 20 TO 25 MPH. THE
PROLONGED PERIOD OF STRONG NORTHERLY WINDS WILL GENERATE DANGEROUS
SURF CONDITIONS AS WELL AS THE THREAT FOR SIGNIFICANT BEACH EROSION
AND MINOR COASTAL FLOODING. OUTER RAINBANDS FROM SANDY WILL INCREASE
ACROSS THE REGION FRIDAY WITH HIGHEST COVERAGE EXPECTED ALONG THE
COAST. PERSISTENT RAIN BANDS WILL HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL AND MINOR FLOODING. INCREASED CLOUD COVER
OVER THE AREA WILL LIMIT DAYTIME TEMPS WITH HIGHS RANGING FROM
AROUND 80 TO LOW 80S.

SAT-WED...SANDY IS EXPECTED TO BEGIN TO SHIFT NORTHEAST AND AWAY
FROM THE AREA INTO THE WEEKEND AS AN UPPER LEVEL TROUGH AND COLD
FRONT BUILD INTO THE EASTERN UNITED STATES. RAIN CHANCES EVENTUALLY
END OVER THE AREA AS NORTHERLY FLOW AND SUBSIDENCE ON THE OUTER
PERIPHERY OF SANDY DRY OUT THE AIRMASS. DRIER AIR IS THEN FURTHER
REINFORCED AS A COLD FRONT MOVES ACROSS THE AREA SUN NIGHT ALLOWING
FOR DRY AND COOLER THAN NORMAL CONDITIONS TO PERSIST OVER THE AREA
INTO EARLY NEXT WEEK.

&&

.AVIATION...
MAINLY VFR WITH LOCAL MVFR IN ISOLATED QUICK MOVING SHOWERS. WIND
GUSTS UP TO 30 KNOTS WILL OCCUR OUT OF THE E/NE...PARTICULARLY
FROM KMLB-KSUA. GUSTS AROUND 25 KNOTS EXPECTED OVER THE INTERIOR
TERMINALS.

&&

.MARINE...
TODAY/TONIGHT...FURTHER DETERIORATING CONDITIONS. SUSTAINED
TROPICAL STORM WINDS (34 KNOTS) ARE FORECAST TO MOVE INTO OUR
SOUTHERN WATERS THIS EVENING. PLAN TO EXPAND TROPICAL STORM
WARNING NORTHWARD OVER THE ATLC WATERS OF NEARSHORE BREVARD AND
OFFSHORE VOLUSIA COUNTIES WITH THE NEXT PACKAGE AS SUSTAINED
TROPICAL STORM WINDS (34 KNOTS) ARE FORECAST TO OVERSPREAD THOSE
WATERS IN 30-36 HOURS (FRI AFTN). SEAS FORECAST TO BUILD RAPIDLY
TONIGHT...REACHING 20-25 FEET WELL OFFSHORE.

FRI-MON...VERY DANGEROUS BOATING CONDITIONS EXPECTED FRIDAY INTO
EARLY WEEKEND AS TROPICAL STORM FORCE NORTHERLY WINDS AND HIGH SEAS
UP TO 25-28 FEET OFFSHORE WILL EXIST OVER THE COASTAL WATERS ON THE
WEST SIDE OF TC SANDY. WINDS AND WAVES WILL BEGIN TO SUBSIDE INTO
LATE WEEKEND AS SANDY SHIFTS NORTHEAST INTO THE CENTRAL ATLC...BUT
BOATING CONDITIONS WILL REMAIN HAZARDOUS WELL INTO THE FIRST PART OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  74  80  69 /  20  20  60  60
MCO  85  71  81  65 /  20  20  40  40
MLB  85  79  80  74 /  20  30  60  60
VRB  85  80  80  75 /  30  30  70  60
LEE  85  71  81  64 /  20  20  30  30
SFB  85  72  81  66 /  20  20  50  40
ORL  85  72  81  66 /  20  20  40  40
FPR  85  80  80  74 /  40  40  70  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FOR INDIAN RIVER-MARTIN-ST. LUCIE.

     LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

     TROPICAL STORM WATCH FOR COASTAL VOLUSIA-NORTHERN BREVARD-
     SOUTHERN BREVARD.

AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM SEBASTIAN INLET
     TO JUPITER INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

     TROPICAL STORM WATCH FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
     TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...KELLY
LONG TERM....WEITLICH
Hazardous weather outlook, Oct 24, 9:50 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
950 PM EDT WED OCT 24 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-250800-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
950 PM EDT WED OCT 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

LOCAL WEATHER HAZARDS ASSOCIATED WITH THE APPROACH OF HURRICANE
SANDY ARE BEING HANDLED IN TROPICAL CYCLONE LOCAL STATEMENTS AND
TROPICAL CYCLONE IMPACT GRAPHICS...WHICH CAN BE ACCESSED FROM THE
NATIONAL WEATHER SERVICE IN MELBOURNE WEB PAGE AT:

HTTP://WWW.SRH.NOAA.GOV/MLB

LOCAL HAZARDOUS WEATHER OUTLOOKS WILL BE RESUMED AFTER SANDY HAS
MOVED AWAY FROM EAST CENTRAL FLORIDA.

CRISTALDI

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.